MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X60; STENT, ILIAC
Model Number C07060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17749498) presented no issues during the manufacturing process that can be related to the reported event.(b)(4).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7 x 60 smart control iliac stent was used however, it was implanted 2cm away from the target lesion to the central side.There was no reported patient injury.The lesion was between the left common iliac artery (cia) and the external iliac artery (eia) with stenosis.The lesion was 5cm.A contralateral approached was made.The distal side of the stent was to be placed just below the aortic bifurcation however, the stent spanned, and the aortic bifurcation was placed in the right cia center on the same side.It was checked with contrast that no blood flow obstruction was caused by the stent.Follow-up was done as it was.When the stent was deployed, the dial was turned completely however, the outer sheath did not move at all.The doctor felt something abnormal and tried to remove the delivery system however, the stent began to deploy as it began to retract into the non-cordis guiding sheath.Since it was not possible to go back as far as it had been partially deployed therefore, it was implanted as it was.The smart control stent used with a non-cordis guidewire.The device will not be returned for evaluation as it was implanted to the patient.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.A smart control stent was implanted 2cm away from the target lesion to the central side.The distal side of the stent was to be placed just below the aortic bifurcation, but the stent spanned the aortic bifurcation and was placed in the right cia center on the same side.It was checked with contrast that no blood flow obstruction was caused by the stent.The lesion was between the left common iliac artery and the external iliac artery with stenosis.The lesion was 5cm.Initially, a contralateral approached was made.The smart control stent was used with a non-cordis guidewire.When the stent was deployed, the dial was turned completely, but the outer sheath did not move at all.The doctor felt something abnormal and tried to remove the delivery system, but the stent began to deploy as it began to retract into the 6f non-cordis guiding sheath.Since it was not possible to go back as far as it had been partially deployed, it was implanted as it was.There was no patient injury.The product was returned for analysis.One non-sterile smart control, iliac 7x60 was received for analysis inside a plastic bag.No original packaging was returned.Locking pin was not returned.Per visual analysis, the stent of the unit was already deployed and not returned.A kink was observed on the body/shaft of the catheter at 6.3 cm from the strain relief.No other anomalies were observed.Deployment test couldn¿t be performed on the unit since the stent was already deployed form the device.Stent was not returned.A product history record (phr) review of lot 17749498 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses - deployment difficulty - inaccurate placement¿ was not confirmed as the stent was already deployed form the unit and not returned.A kink was observed on the outer body of the catheter.However, the exact cause of the kink observed on the unit could not be conclusively determined during the analysis.According to the safety information in the instructions for use ¿stent placement ¿ precautions: if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.¿ neither the product analysis nor the phr review suggests that the failure experienced by the customer is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 7X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9602985
Report Number9616099-2020-03483
Device Sequence Number16897348
Product Code NIO
UDI-Device Identifier20705032023853
UDI-Public20705032023853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberC07060SL
Device Catalogue NumberC07060SL
Device Lot Number17749498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F DESTINATION SHEATH (TERUMO).; VASSLLONS 3 GUIDEWIRE (FILMEC).